Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 25, 2018, 8:52 PM CDT for San Saba County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 8:52 PM CDT (01:52 UTC)
- Expired
- May 25, 2018, 9:30 PM CDT
- In force
- 38 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 3.0 in
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 146 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -543 J/kg
- Mixed-layer LCL
- 2168 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
509
WFUS54 KSJT 260152
TORSJT
TXC411-260230-
/O.NEW.KSJT.TO.W.0005.180526T0152Z-180526T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
852 PM CDT FRI MAY 25 2018
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Western San Saba County in west central Texas...
* Until 930 PM CDT.
* At 851 PM CDT, a large and extremely dangerous tornado was located
over Algerita, moving south at 20 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado and 3 inch diameter hail.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Sloan around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Harkeyville, Spring Creek and Locker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3096 9865 3100 9909 3141 9895 3139 9878
3137 9876 3139 9876 3138 9871
TIME...MOT...LOC 0151Z 008DEG 19KT 3124 9887
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...3.00IN
$$3 follow-up statements
698
WWUS54 KSJT 260202
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
902 PM CDT FRI MAY 25 2018
TXC411-260230-
/O.CON.KSJT.TO.W.0005.000000T0000Z-180526T0230Z/
San Saba TX-
902 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR WESTERN
SAN SABA COUNTY...
At 902 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sloan, or near Algerita, moving southwest at 20 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sloan around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Harkeyville and Spring Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3096 9865 3100 9909 3138 9896 3136 9871
TIME...MOT...LOC 0202Z 022DEG 17KT 3121 9892
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$008
WWUS54 KSJT 260207
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
907 PM CDT FRI MAY 25 2018
TXC411-260230-
/O.CON.KSJT.TO.W.0005.000000T0000Z-180526T0230Z/
San Saba TX-
907 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN SAN SABA COUNTY...
At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Sloan, or near Algerita, moving south at 20 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Sloan around 915 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Harkeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3096 9865 3100 9909 3134 9897 3133 9871
TIME...MOT...LOC 0206Z 007DEG 17KT 3120 9892
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$059
WWUS54 KSJT 260214
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
914 PM CDT FRI MAY 25 2018
TXC411-260230-
/O.CON.KSJT.TO.W.0005.000000T0000Z-180526T0230Z/
San Saba TX-
914 PM CDT FRI MAY 25 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN SAN SABA COUNTY...
At 914 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Sloan, or 10 miles south of Algerita, moving south
at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern San Saba County, including the following locations...
Harkeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3096 9865 3100 9909 3128 9899 3128 9870
TIME...MOT...LOC 0214Z 001DEG 25KT 3109 9891
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 5:32 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 25, 5:32 PM CDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 532 PM CDT Fri May 25 2018 .AVIATION... /00Z TAFS/ Isolated to widely scattered thunderstorms are possible across the Big Country this evening. However, confidence is not high enough to add a VCTS at the KABI terminal, and will watch radar trends. Otherwise, expect VFR tonight and Saturday. 21 && .PREV DISCUSSION... /issued 240 PM CDT Fri May 25 2018/ SHORT TERM... (Tonight and Saturday) Mostly clear skies are in place across the forecast area this afternoon, with temperatures currently in the lower to mid 90s. A shortwave trough over eastern Oklahoma is driving a band of showers and thunderstorms across portions of north and east Texas. Closer to West Central Texas, an isolated thunderstorm has developed in southern Pecos County where ML CAPE values of 1000-1500 J/KG are present. Both the NAM and TT-WRF develop scattered showers and thunderstorms later this afternoon and evening to the west and northwest of our area and try to bring this activity into our western counties. Have mentioned a slight chance of PoP's across mainly the Big Country and northern Concho Valley this evening, where models have been most consistent with developing a cluster of storms over northwest Texas and clipping the Big Country in the westerly flow aloft. Some of these storms could be strong to severe, with the primary threats being large hail and damaging winds. Otherwise, the main story on Saturday will be the very hot temperatures as the upper level ridge further strengthens over the area and 850MB temperatures rise to near 29-30 degrees across the western Concho Valley and Big Country. Have bumped temperatures up a couple of degrees for tomorrow but have not gone quite as high as the MEX guidance. Regardless, highs will soar into the triple digits across much of the area under plenty of sunshine. LONG TERM... (Saturday Night through Friday) ..Heat Wave Continues through Next Week... Hot and dry weather will be the theme for West Central Texas through next week as a strong ridge strengthens over the region each day. GFS shows 850 mb temperatures reaching 30-33 deg C mid through late next week, which is pretty high. Latest temperature forecast have been bumped up a degree or two due to pretty good model agreement. Latest forecast high temperatures show 97-102 for Sunday, 97-101 Monday, 99-103 on Tuesday, 100-106 Wednesday, and then 99-105 Thursday and Friday. Precipitation does not look likely for this time-period due to increasing subsidence produced by the ridge, and skies should be sunny to mostly sunny for the most part. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 101 72 99 / 20 5 0 0 San Angelo 72 103 72 102 / 10 0 0 0 Junction 71 100 71 100 / 10 5 0 0 Brownwood 71 99 70 98 / 20 5 0 0 Sweetwater 72 102 72 99 / 20 0 0 5 Ozona 69 101 70 101 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 25, 2:46 PM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 246 PM CDT Fri May 25 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 246 PM CDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms are possible this evening and tonight across mainly the Big Country. The primary hazards will be large hail, damaging winds, and dangerous cloud to ground lightning. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot weather is expected for the Memorial Day holiday weekend, with temperatures at or above 100 degrees possible each day Saturday through Thursday. The heat will affect outdoor holiday activities, so necessary precautions should be taken in order to stay safe and cool. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, May 25, 6:26 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service San Angelo TX
626 PM CDT FRI MAY 25 2018
TXZ155-260000-
San Saba TX-
626 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN SABA COUNTY
UNTIL 700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Skeeterville, or 11 miles northeast of Richland
Springs, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern San
Saba County, including the following locations... Spring Creek and
Locker.
LAT...LON 3120 9857 3124 9886 3144 9893 3144 9887
3141 9884 3141 9878 3137 9876 3143 9873
3141 9872 3140 9869 3134 9870 3137 9866
3131 9864 3132 9859 3127 9863 3125 9860
3126 9858
TIME...MOT...LOC 2325Z 275DEG 8KT 3141 9884Special weather statement, May 25, 8:04 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
804 PM CDT FRI MAY 25 2018
TXZ098-099-260145-
Haskell TX-Throckmorton TX-
804 PM CDT FRI MAY 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR HASKELL AND THROCKMORTON COUNTIES
UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking the leading edge of a
cluster of strong thunderstorms entering the northern border of
Haskell and Throckmorton Counties. The storms were moving southeast
at 30 mph.
Wind gusts 35 to 40 mph are expected along the leading edge of the
thunderstorms. Hail up to half inch in diameter is possible with the
storms.
This strong thunderstorms will be near...
Irby around 825 PM CDT.
Other locations impacted by this storm include The Intersection Of
Us-183 And Us-283, Us-183 Near The Throckmorton-
Baylor County Line, Us-277 Near The Haskell-
Knox County Line, The Intersection Of Us-
380 And Highway 222, Jud, Us-380 Near The Haskell-
Stonewall County Line and The Intersection Of Us-
283 And Ranch Road 209.
LAT...LON 3340 9896 3301 9895 3298 9948 3303 9999
3339 9999
TIME...MOT...LOC 0101Z 333DEG 26KT 3337 9955Local storm report, May 25, 8:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
812 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL ZEPHYR 31.68N 98.79W
05/25/2018 E1.00 INCH BROWN TX LAW ENFORCEMENT
TONS OF PEA SIZE HAIL WITH 3 INCH DRIFTS.
&&
EVENT NUMBER SJT1800074
HGLocal storm report, May 25, 8:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
814 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TSTM WND GST ZEPHYR 31.68N 98.79W
05/25/2018 E65 MPH BROWN TX AMATEUR RADIO
TREE DAMAGE IN ZEPHYR.
&&
EVENT NUMBER SJT1800075
HGLocal storm report, May 25, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT FRI MAY 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
05/25/2018 BROWN TX LAW ENFORCEMENT
BROWNWOOD PD REPORTED POWER LINES, TREES DOWN AND POWER
POLES DOWN ACROSS BROWNWOOD AND EARLY.
&&
EVENT NUMBER SJT1800076
HGThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:20 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 55 min |
| May 25, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 30 min |
| May 25, 8:04 PM CDT | Special Weather Statement | SJT | Haskell, Throckmorton | 41 min |
| May 25, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| May 25, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 50 min |
| May 25, 8:36 PM CDT | Tornado Warning | SJT | San Saba | 24 min |
| May 25, 9:00 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 45 min |
| May 25, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 44 min |
| May 25, 9:22 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 38 min |
| May 25, 9:26 PM CDT | Tornado Warning | SJT | Mason | 49 min |
| May 25, 9:35 PM CDT | Special Weather Statement | SJT | San Saba | 40 min |
| May 25, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 47 min |
| May 25, 10:00 PM CDT | Tornado Warning | SJT | Kimble, Mason | 45 min |
| May 25, 10:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford | 41 min |
| May 25, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 25, 10:48 PM CDT | Special Weather Statement | SJT | Kimble | 42 min |
| May 25, 11:16 PM CDT | Special Weather Statement | SJT | Coleman | 29 min |
| May 25, 11:21 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
| May 25, 11:50 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 26, 5:14 PM CDT | Special Weather Statement | SJT | Coke | 31 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.